Department of Mathematics
 Search | Help | Login | pdf version | printable version

Math @ Duke



Publications [#257864] of David B. Dunson


Papers Published

  1. Armagan, A; Dunson, DB; Lee, J, Generalized double pareto shrinkage, Statistica Sinica, vol. 23 no. 1 (2013), pp. 119-143, ISSN 1017-0405 [doi]
    (last updated on 2019/05/22)

    We propose a generalized double Pareto prior for Bayesian shrinkage estimation and inferences in linear models. The prior can be obtained via a scale mixture of Laplace or normal distributions, forming a bridge between the Laplace and Normal-Jeffreys' priors. While it has a spike at zero like the Laplace density, it also has a Student's t-like tail behavior. Bayesian computation is straightforward via a simple Gibbs sampling algorithm. We investigate the properties of the maximum a posteriori estimator, as sparse estimation plays an important role in many problems, reveal connections with some well-established regularization procedures, and show some asymptotic results. The performance of the prior is tested through simulations and an application.
ph: 919.660.2800
fax: 919.660.2821

Mathematics Department
Duke University, Box 90320
Durham, NC 27708-0320